I am 65 years old and have taken armor thyroid for years with great results. I had been taking 90 mg daily. Last year I started using a homeopathic HGH but did not notice that it had homeopathic thyroid in it too (Somaderm). After a few months, I saw a rapid heartbeat. I went to the doctor and found I had an arrhythmia. Took a blood test and T3 was 4.7. Other thyroid numbers normal. The most significant change was VLDL went from 51 to 15. LDL from 130 to 89. Triglycerides from 253 to 76.
I stopped my thyroid medicine in half. A couple of months later, I took another thyroid test, and my T3 was down to 2.4. Other thyroid numbers are still normal. I have started taking iodine. Again doing half the dosage of armor and using homeopathic HGH. I do not know how much of each thing I should be using or how to determine what I should do?
Related Questions:Is it normal to have fast heartbeat after endoscopy using local anesthetic spray?
Do you have a question on Abnormal Heart Rate or Growth Hormone?Ask a Doctor Now
Welcome to icliniq.com.
The problem with natural medical products is that even when they are useful, they are not in an exact dose which could be provided in the newly manufactured products. For instance, armor thyroid is extracted from porcine thyroid gland which contains both T4 and T3 usually in the biological ratio, but their concentration may vary depending on the type food of these animals are fed, especially iodine concentration in the food. This is the product responsible for your new symptoms, which are that of over replacement of thyroid hormone, and you did the right thing by having the dose.
But whether you are being over replaced or under replaced should be determined by periodic thyroid function test, if a single hormone, then TSH which shows amplified suppression and elevation of both T4 and T3 in hyper and hypothyroidism (here I presume, as you are being replaced, you initially was diagnosed as primary hypothyroidism, which is the most prevalent thyroid disorder). Serum TSH (thyroid-stimulating hormone from the pituitary) should be done four to six weeks to adjust the dose till the appropriate treatment has been settled, and then, every six months to one year. Manufactured proprietary tablets are more comfortable to change the dose with since they have exact dosage preparations, 25, 50, 100 or 150 micrograms, and they and they have only Levothyroxine (T4), no rapidly acting T3.
So, sudden alteration of biology is unlikely. The dose has to be adjusted by 25 to 50 micrograms each time. Carefully, half of that change for adjustment in heart disease and the elderly. Some essential clues (better confirm by TSH), under replacement (hypothyroidism) weight gain, coarse and dry skin, slow heart rate, constipation. Over replacement (hyperthyroidism) weight loss, sweaty warm skin, palpitation fast heart rate (tachyarrhythmia AF and sometimes heart failure), hyper defecation (increased number of stools) and sometimes diarrhea. As your symptoms are clearly from thyroid over replacement, I would not elaborate on other products. Though my general comment on natural products would apply. Moreover, growth hormone (GH) in excess may cause diabetes, hypertension, sometimes enlargement of organs and other musculoskeletal features. For the current problem, focus on the thyroid.
Answer: Hello, Welcome to icliniq.com. Firstly, answering your queries, you should visit a cardiologist regularly and avoid strenuous activities in order to reduce the risk of acute coronary syndrome. Your echo has some abnormalities which are age-related and there is no evidence of CAD. However, calcium ... Read Full
Answer: Hi, Welcome to icliniq.com. 5.8 mg/dL of glucose is too low. Prediabetes is fasting blood glucose between 110 to 126 mg/dL and above it is frank diabetes. Type 2 diabetes cannot be caused by small or large doses of human growth hormone. Type 2 diabetes is autoimmune in nature and it is mostly geneti... Read Full
Answer: Hello, Welcome to icliniq.com. The report on your ECG (electrocardiography) states that (attachment removed to protect patient identity) there is a presence of nonspecific intraventricular conduction delay. Some of the causes of this disorder are amyloidosis, cardiomyopathy, and electrolyte imbala... Read Full
Ask your health query to a doctor online?Ask a Doctor Now